Alabama, 2004

Lightning Strike in Alabama, June 6, 2004

June 6, 2004 · NWS MOB · 1 event in 1 county or zone

1 lightning, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
1
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before the first event at Jun 6, 7:30 AM CST, 1 hour 30 minutes earlier.

Area forecast discussion, Jun 6, 7:30 AM CST, 1 hour 30 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
830 AM CDT SUN JUN 06 2004

.SHORT TERM...WILL MAKE SOME MINOR ADJUSTMENTS TO COVERAGE WORDING
WITH REGARD TO THUNDERSTORMS TODAY MAINLY OVER WESTERN SECTIONS...TO
REFLECT WHAT WE SEE ON RADAR. UPPER ENERGY FROM THE NORTHWEST GULF
INTO LOUISIANA IS APPROACHING THE FORECAST AREA. RADAR SHOWS AN AREA
OF SHOWERS AND THUNDERSTORMS ADVANCING NORTHEAST OUT OF THE MOUTH OF
THE MISSISSIPPI UP INTO SOUTH MISSISSIPPI AND COASTAL SOUTHWEST
ALABAMA. DUE TO THE AMOUNT OF MOISTURE AVAILABLE (PRECIPITABLE
WATERS NEAR 1.8 INCHES)...RAINFALL EFFICIENCY WILL BE HIGH IN
SOME OF THE STRONGER STORMS.

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.

&&

10
Hazardous weather outlook, Jun 6, 4:00 AM CST, 5 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
500 AM CDT SUN JUN 6 2004

ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-061700-
BUTLER AL-CHOCTAW AL-CLARKE AL-COASTAL ESCAMBIA FL-
COASTAL OKALOOSA FL-COASTAL SANTA ROSA FL-CONECUH AL-COVINGTON AL-
CRENSHAW AL-ESCAMBIA AL-GEORGE MS-GREENE MS-INLAND ESCAMBIA FL-
INLAND OKALOOSA FL-INLAND SANTA ROSA FL-LOWER BALDWIN AL-
LOWER MOBILE AL-MONROE AL-PERRY MS-STONE MS-UPPER BALDWIN AL-
UPPER MOBILE AL-WASHINGTON AL-WAYNE MS-WILCOX AL-
500 AM CDT SUN JUN 6 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...SOUTHEAST
MISSISSIPPI AND THE EXTREME WESTERN PORTION OF THE FLORIDA PANHANDLE.

.DAY ONE...TODAY AND TONIGHT

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL DEVELOP OVER
MUCH OF SOUTHEAST MISSISSIPPI...SOUTHWEST ALABAMA AND MUCH OF
NORTHWEST FLORIDA LATER TODAY. DUE TO SLIGHTLY DRIER AIR IN THE
MIDDLE TO UPPER LEVELS OF THE ATMOSPHERE COMBINED WITH MODERATE TO
STRONG FORCING ALOFT A FEW THUNDERSTORMS MAY BECOME STRONG TO
MARGINALLY SEVERE. GUSTY WINDS FROM 30 TO 50 MPH AND FREQUENT CLOUD
TO GROUND LIGHTNING WILL BE THE MAIN THREAT WITH SOME OF THE
STRONGER STORMS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

AFTERNOON SHOWERS AND THUNDERSTORMS CAN BE EXPECTED ACROSS SOUTHEAST
MISSISSIPPI...SOUTHWEST ALABAMA AND NORTHWEST FLORIDA THROUGH THE
REMAINDER OF THE WEEK. AT THIS TIME GUSTY WINDS FROM 30 TO 40 MPH
AND FREQUENT CLOUD TO GROUND LIGHTNING WILL BE THE MAIN THREAT WITH
SOME OF THE STRONGER THUNDERSTORMS THIS WEEK.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGERS IS NOT
ANTICIPATED THROUGH TONIGHT.

The radar

The Mobile radar (KMOB), 4 km away, was scanning. The volume nearest the first event began at 15:01 UTC.

Open the radar archive at this moment

Event by event

1 lightning. Local standard time, as filed.

Lightning, Mobile

When
June 6, 9:00 AM CST
Where
Mobile County, Mobile
Injuries
1 direct, 0 indirect
Reported by
NEWSPAPER
Coordinates
30.685, -88.197 (the zone’s center; the record gives no point)

A thirty-six year old male was struck by lightning while boating on Mobile Bay. The man was trying to get to shore when lightning struck the boat. The man was injured and his boat was disabled and had to be towed ashore. He was treated and released at a local hospital.

What these are

Lightning
A lightning strike that killed, injured or caused damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Alabama in 2004Every state in 2004This day in weather historyWarnings in Alabama, June 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5407500.